MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75184
Medical Device Problem Codes Material Frayed (1262); Inflation Problem (1310); Unraveled Material (1664); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in popliteal vein via iliac vein stenosis, the pta balloon was allegedly failed to inflate situ upon inspection.It was further reported that the midsection of the balloon was found to be constrained.The balloon worked successfully for the first 2 inflations and the patient received adequate therapy.Reportedly, some dislodged fibers were reported.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one pta dilatation catheter received for evaluation.During visual analysis fiber disturbance, material frayed, material unraveled, and balloon constrained near to distal end could be observed.No other anomalies were noted.On functional testing the balloon inflated by the inhouse inflation device and could observed the balloon abnormal inflation due to the balloon constrained.And could identified the balloon inflated, maintained pressure, deflated without other issues.No other testing was performed.Three photos received and reviewed.In the first and second photo could observed the balloon part of device and the balloon unraveled near to the proximal end.And in third photo could observed that health care professional holding the balloon which unraveled balloon material made constrained in the balloon further the unraveled material hanging from the balloon.No other anomalies were noted.Based on the photos, return sample visual analysis fiber disturbance, material frayed, material unraveled, and balloon constrained could be noted.Further in functional testing could observed abnormal inflation due to the balloon constrained.Hence the investigation was confirmed for the reported material deformation, material unraveled and identified material frayed issues.A definitive root cause for the reported material deformation, material unraveled and identified material frayed issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 04/2026), g3, h6 (device, method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19349908
Report Number2020394-2024-00654
Device Sequence Number12615730
Product Code DQY
UDI-Device Identifier00801741062490
UDI-Public(01)00801741062490
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75184
Device Lot NumberGFHR2821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown